MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40458
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guide wire tip detachment occurred.The target lesion was located in the anterior tibial artery.A 300cm v-14 control wire was advanced into the target lesion.However, the tip broke off and the physician added an hour of work time to retrieve the detached tip using a snaring device.Catheterization was continued using a different wire and the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.:initial condition of the unit returned with its original box, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.Visual inspection was performed.A section of the polymer tip was detached; the damaged section was located approximately at 298.5 cm from the proximal end; the detached section of the device was not returned.No more damages were found in the device.Dimensional inspection was performed and the overall length could not be preformed due to the condition of the device as the tip was detached.The o.D.Was measured within specification.
 
Event or Problem Description
It was reported that guide wire tip detachment occurred.The target lesion was located in the anterior tibial artery.A 300cm v-14 control wire was advanced into the target lesion.However, the tip broke off and the physician added an hour of work time to retrieve the detached tip using a snaring device.Catheterization was continued using a different wire and the procedure was completed.No patient complications were reported.It was further reported that the target lesion was moderately calcified with approximately 80% stenosis.

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9195155
Report Number2134265-2019-12435
Device Sequence Number14367539
Product Code DQX
UDI-Device Identifier08714729799276
UDI-Public08714729799276
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40458
Device Catalogue Number40458
Device Lot Number0024252344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR